Tuesday, September 11, 2012

Propecia is effective regardless of race

It's a medical fact that some genetic disorders are specific to particular groups of people. For example, Thalassemia is a blood disorder that particularly affects people in the Mediterranean region and in some parts of Asia and Africa. However, in otherwise healthy people, the general rule is that diseases are not specific to one particular group of people whether by geography or race. All humans are sufficiently alike in their basic biology that what affects one will potentially affect all unless some degree of immunity has arisen through previous exposure to the pathogen. In the case of Androgentic Alopecia, men have an equal chance of losing their hair no matter what their racial heritage. Once the hair follicle begins to shrink, hair thins and, if not stopped through the use of Propecia, baldness is an inevitable outcome.
Fortunately, the clinical trials which convinced the FDA of the drug's effectiveness and safety profile also confirmed that the active chemicals are equally effective across all racial groups. There was no statistically significant difference in the reaction of African American, Asian or other racial groupings. This has not prevented an explosion in the number of products being advertised to the different communities, each one promising a "cure" that will particularly help the community targeted. You should remember that Propecia is the only drug approved by the FDA. No other natural or manufactured product can legally claim effectiveness. This does not, of course, prevent the fly-by-night operators from making their promises of miraculous results, taking the money and disappearing. So the first and most important piece of advice here is not to be deceived by these adverts. None of the products will stop hair loss.
If you feel you want a second line of defense, the only options are minoxidil and a good antiseptic shampoo. So, when you are taking the drug, you could consider minoxidil which is available over-the-counter. You can buy it as a standalone product in a cream or foam which you rub on to your scalp. Some shampoos contain it.

Monday, September 3, 2012

Cialis and men with heart disease

When you are diagnosed as having high blood pressure, this is one of the early symptoms suggesting a higher risk of heart disease. If you also have erectile dysfunction, it suggests the damage to your blood vessels may be quite advanced. The difficulty is the so-called potentiating effect. Cialis is one of the PDE5 inhibitors and, although it's designed to be reasonably specific to the penile artery, it does have a general effect on the arterial system and does, in its own right, lower your blood pressure. If you are also taking drugs to reduce your blood pressure, the combination in a small percentage of men can produce rapid and dangerous drops. This needs careful management to ensure you do not come to harm. So always tell your doctor or pharmacist if you are also taking ACE inhibitors, diuretics or betablockers.
This leads to a more general need to provide counseling to men who are diagnosed with symptoms, including erectile dysfunction, showing a high risk of heart disease. The quality of life is directly affected by whether sexual activity is possible. If men fail to achieve consistent levels of satisfaction, it's not uncommon to find depression follows. Many of the antidepressive medications do cause loss of libido and other sexual problems, so this becomes a vicious circle in which men's self-esteem and sense of self-worth are seriously damaged.
Cialis is an excellent drug whether taken as needed or once-daily. But men need to have a very clear understanding of how to get the best results. Only then can they remain positive. So they need guidance on reducing alcohol intake and, if they have not already done so, quitting smoking. Maintaining at least one hour after taking the as-needed version of Cialis is desirable. This waiting time should be extended to two hours if a meal with a high fat content has been eaten or significant alcohol has been consumed. There then needs to be discussion of what sexual stimulation to engage in and reinforcement of the need to try several difference positions and/or situations before giving up.

Saturday, September 1, 2012

Carisoprodol may be an effective treatment for nighttime, but...

Muscles cramp when they suddenly contract or tighten. This is painful when it lasts for more than a few seconds. It can happen during the night, usually just as you are falling asleep or waking. It most often affects the thigh muscles or the feet. Science has yet to explain why muscles act in this way. As those who regularly engage in sport can tell you, cramp is often associated with strenuous activity, particularly if you're dehydrated, i.e. the muscles are complaining of overuse. It can also affect women during pregnancy and both genders when the temperature drops. Stopping the pain can be difficult. Stretching and massage is the ideal, or trying to walk on the affected leg is helpful, but sometimes it feels better not to move. Left with pain when the actual cramp has passed, a hot shower or warm bath can complete the process of relaxing the muscles.

As a preventive treatment, you can drink large quantities of water. Because dehydration is a problem, this also means avoiding alcohol and drinks which contain caffeine. These encourage you to urinate a lot. Adding more calcium, potassium and magnesium to your diet and, sometimes, multivitamin pills can help. If you are exercising, reduce the intensity until your body grows more used to the activity levels.

Traditionally, quinine has always been favored. Since this is part of tonic water, it's relatively easily obtained in dilute form. The FDA banned the sale of quinine over the counter in the mid-1990s and, in 2007, all but one of the quinine-based medications were withdrawn from prescription use. Based on all the evidence, the FDA concluded the risks outweighed the benefits. So, if quinine is now out of the question, you should first try increasing your hydration, improve your vitamin levels and moderate your level of activity. If you continue to suffer nighttime leg cramps on a regular basis, you will have to consider using a muscle relaxant like Carisoprodol. Although the use of these drugs is effective, it's not recommended that any of them, including Carisoprodol, should be used over long periods of time.

Prednisone and managing the withdrawal symptoms

Because this drug produces high levels of cortisone in the blood stream, your adrenal gland slows down and ultimate stops working. This ultimate loss of natural production can be delayed either by taking a significantly lower dose over the relevant period of time, or taking the prescribed dose every other day. This allows the artificial level of cortisol to fall and encourages the adrenal gland to maintain some production. But if the evidence suggests the adrenal gland has stopped, it's actually dangerous to stop taking Prednisone suddenly. The almost inevitable symptoms are an initial feeling of nausea, followed by a sudden and severe feeling of tiredness, your body will start to ache with particular pain in the joints. If the gland fails to start, you will find yourself increasingly weak. Needless to say, this turns you from an active individual into a bedridden invalid in a few days.
To reduce the likelihood of adverse effects, you have to slowly reduce the daily dosage. This slow reduction will take weeks if not months. The actual length of time will vary depending on the disease being treated, how long you have been taking the drug, the dosage, and your general state of health. There are different approaches. The most popular calls for alternating higher and lower doses over the first weeks, then dropping down to lower doses every day. Many find it better to reduce the individual doses, but take them spaced evenly through the day. If you begin to feel joint pain, you take one of the nonsteroidal anti-inflammatory drugs to ease you through. If your skin has been affected by the Prednisone, stay out of the sun or, if this cannot be avoided, use sunscreen and keep as much of your body covered as possible. You should also cut down on food rich in vitamin D.
If you find the withdrawal symptoms are growing worse, you are tapering too fast. Never ignore this. Always discuss the symptoms with your regular doctor and change the dosages and the times you take them until you are comfortable again.